# SDR FQAR20150731084

- Difficulty date: July 31, 2015
- Submitted: August 3, 2015
- Operation: General aviation
- Aircraft: N971PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496031
- Aircraft time: 7,320 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR1
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Riser
- Part number: 89366011
- Condition: Fractured
- Location: Rt Engine
- Part time: 1,548 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING A PREFLIGHT RUN, WHEN THE RT ENG CARB HEAT WAS SELECTED ON, THE ENG RPM DROPPED OVER 600 RPM & THE ENG RAN ROUGH.  INSPECTION REVEALED THE NR 4 CYLINDER EXHAUST RISER HAD FRACTURED ABOUT THE FLANGE & HAD FALLEN OPEN, ALLOWING EXHAUST GASSES TO BE EMITTED FREELY INTO THE ENG COWLING & INTO THE ENG CARB HEAT AIR INLET, CAUSING THE RPM DROP & ROUGHNESS.
